Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Mar 4, 2008, 6:52 PM EST for Greenbrier County, Mercer County, Summers County, West Virginia; Bland County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 6:52 PM EST (23:52 UTC)
- Expired
- Mar 4, 2008, 9:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Greenbrier County, WV, Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 8:08 PM EST | FLASH FLOOD | 1 E Trout, WV | WOMAN RESCUED FROM VEHICLE IN FRIARS HILL AREA AS WATER CAME OVER HIGHWAY 9 FROM INDIAN CREEK. ALSO A NUMBER OF OTHER ROADS ACROSS THE COUNTY CLOSED OR PARTIALLY CLOSED DUE TO WATER FLOWING OVER THEM. |
| Mar 4, 8:50 PM EST | FLOOD | Oakvale, WV | HIGHWAY 112 PARTIALLY CLOSED DUE TO WATER COVERING IT. |
| Mar 4, 9:30 PM EST | FLASH FLOOD | 2 N Alderson, WV | MUDDY CREEK FLOODED BLUE SULPHUR SPRINGS ROAD AND ASBERRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 042354
FFWRNK
VAC021-WVC025-055-089-050245-
/O.NEW.KRNK.FF.W.0003.080304T2352Z-080305T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLAND COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 945 PM EST.
* AT 647 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...PIPESTEM RESORT STATE PARK...BLUESTONE DAM...BLUESTONE
STATE PARK...BEARTOWN STATE PARK...WILLIAMSBURG...TROUT...
TALCOTT...SPANISHBURG...SANDSTONE...SANDLICK...RUPERT...RORER...
RENICK...PRINCETON...PIPESTEM...OAKVALE...NEOLA...MONTCALM...MEADOW
BLUFF...MAXWELTON...MATOAKA...LICK CREEK...LEWISBURG AIRPORT...
LERONA...LEONARD...LAWN...KEGLEY...JUMPING BRANCH...INDIAN MILLS...
HIX...HINTON...GLENRAY...FRANKFORD...FALLING SPRING...ELTON...
ELLISON...ELGOOD...DUO...DUNNS...CAMP CREEK...BUCK...BALLENGEE...
ATHENS...ASBURY...ANJEAN AND ALDERSON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3821 8039 3811 8035 3805 8016 3797 8007
3769 8069 3728 8100 3709 8097 3699 8140
3713 8125 3722 8126 3725 8123 3728 8129
3737 8131 3750 8122 3771 8090 3774 8091
3788 8077 3811 8064
TIME...MOT...LOC 2352Z 180DEG 0KT 3732 8125
$$
SKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 4:50 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 4, 4:50 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 450 PM EST TUE MAR 4 2008 .SYNOPSIS... STRONG LOW PRESSURE ACROSS THE TENNESSEE VALLEY WILL TRACK NE THROUGH WV/PA EARLY THIS EVENING DRAGGING A STRONG COLD FRONT THRU THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD IN WEDNESDAY THEN QUICKLY MOVE OFF THE COAST THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WILL UPDATE THE GRIDS TO REFLECT TORNADO WATCH 98. NOT LOOKING AT A BIG OUT BREAK OF TORNADOS WITH ONLY A FEW LOW TOP STORMS SHOWING ROTATION MOVING INTO THE PIEDMONT. HOWEVER...INGREDIENT ARE RIPE FOR ISOLATED TORNADOS AND SEVERE WEATHER THROUGH THIS EVENING. THEIR HAS NOT BEEN ANY VERIFICATION ON THE TORNADO WARNING FOR HENRY/FRANKLIN COUNTY. ALREADY SENT EARLIER FLOOD WATCH TO COVER ISOLATED FLOOD POTENTIAL MAINLY ALONG THE WESTERN SLOPES WHERE PERSISTENT LIGHT/MODERATE BAND OF PRECIP CONTINUES. OTRW WAITING FOR COLD FRONT ACROSS EASTERN TN TO START SLIDING ENE AS NEGATIVE TILT TAKES PLACE AND NOSE OF UPPER JET ARRIVES. THIS SHOULD FINALLY HELP THE ONGOING LINES TO MERGE INTO ONE AND THEN BOW NE ALLOWING AXIS OF HEAVY RAIN TO SHIFT EAST TO THE BLUE RIDGE LATE THIS AFTERNOON REACHING THE PIEDMONT THIS EVENING. SVR THREAT APPEARS TO BE LIMITED TO MORE EMBEDDED NATURE CONVECTION AND MIXING DOWN OF HIGHER WINDS ALOFT PER LACK OF INSTAB BUT GOOD DYNAMICS/WINDS. APPEARS BEST SHOT AT THE HEAVIEST RAINFALL WILL BE 22-02Z WHEN BEST RH...PWATS...UPPER DIFFLUENCE AND THETA-E RIDGING COINCIDE. THIS LITTLE CHANGE TO GOING POPS OVERNIGHT WITH ANOTHER 1-3 INCHES OF RAIN POSSIBLE ESPCLY WEST. FRONT SHOULD PUSH THRU AFTER MIDNIGHT WITH DRY PUNCH SCOURING OUT DEEP RH TO THE NE BETWEEN 06Z-08Z. HOWEVER WRAP AROUND MOISTURE WILL QUICKLY RETURN IN WAKE OF THE FRONT WITH POOL OF COLD 85H AIR CROSSING INTO THE NW UPSLOPE AREAS AFTER MIDNIGHT. SINCE THE BOUNDARY LAYER STILL APPEARS QUITE WARM THINK ANY -SHSN WILL BE DELAYED UNTIL ABOUT DAYBREAK SO SLOWED DOWN MIX OVER A BIT. EXPECT QUICK SHOT OF COLD ADVECTION AND SUBSIDENCE TO PRODUCE GUSTY WINDS OVERNIGHT BUT BELOW ADVISORY GIVEN 30-40 KT 850 MB JET. LEFT LOW TEMPS ON THE WARM SIDE OF MOS GIVEN TRENDS OF LATE FOR MODELS TO BE TOO FAST WITH COLD ADVECTION. SOME UPSLOPE -SHSN MAY LINGER EARLY WED OTRW DRIER AND SOMEWHAT COOLER AS WEAK HIGH PRESSURE SLIDES IN FROM THE SW. THIS IN COMBO WITH SUBSIDENCE AND DRIER AIR SHOULD PRODUCE MAINLY SUNNY SKIES BY AFTERNOON UNDER DIMINISHING WINDS. GIVEN DRY WESTERLY FLOW STAYED ON THE WARM SIDE OF MOS TEMPS ESPCLY EAST WHERE MORE DOWNSLOPE IN ORDER. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL SKIRT THROUGH THE AREA WEDNESDAY NIGHT WITH GOOD RADIATIONAL COOLING EXPECTED. THERE WILL BE SOME WEAK WARM AIR ADVECTION ALOFT...THEREFORE RIDGES MAYBE 5-10F WARMER THAN THE VALLEYS AND OUT EAST. ON THURSDAY...A WEAK FRONT WILL STALL WEST OF THE APPALACHIANS. THIS SYSTEM MAY SQUEEZE OUT A FEW RAIN DROPS IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THURSDAY NIGHT AND INTO FRIDAY IS STILL A QUESTIONABLE FORECAST AS MODELS CONTINUE TO LACK CONTINUITY. HOWEVER...MODELS ARE SHOWING A MORE BELIEVABLE SOLUTION WITH A DAMP COOL PERIOD. SHORT WAVES AND WARM MOIST AIR TRACKING ALONG THE STALLED FRONT WILL GENERATE RAIN THROUGH THE TENNESSEE AND THE SOUTHERN OHIO VALLEYS. A SURFACE WAVE WILL BE TRACKING OUT OF THE GULF AND ALONG THE SOUTHEAST COAST. THE TRACK OF THIS LOW STILL IN QUESTION WHETHER IT STAYS INLAND OR OFF THE COAST. EITHER WAY...LIGHT RAIN FALLING AHEAD OF THIS SYSTEM AND IN OUR AREA WILL CREATE AN INSITU WEDGE WITH THE WINDS BECOMING NORTHEASTERLY. SURFACE TEMPERATURES AND BOUNDARY LAYER LOOKING WARM ENOUGH TO HAVE JUST A COLD RAIN IN THE AREA. PRECIPITATION AMOUNTS SHOULD REMAIN LIGHT WITH CONVECTION ALONG THE GULF. FRIDAY NIGHT...THE SURFACE LOW WILL MOVE OFF THE NORTHEAST COAST WITH A TRAILING UPPER LEVEL TROUGH IN THE MID WEST. WITH THE UPPER LEVEL TROUGH AND DEW POINT FRONT WELL TO OUR WEST...LIGHT RAIN/DRIZZLE/FOG WILL LIKELY PERSIST INTO SATURDAY MORNING. AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE REGION SATURDAY AFTERNOON...RAIN WILL LIKELY CHANGE TO UPSLOPE SNOW SHOWERS AND CONTINUE INTO SATURDAY NIGHT. HIGH PRESSURE AND ZONAL FLOW WILL KEEP THE REGION DRY SUNDAY. THE NEXT FRONT COULD COME IN AS EARLY AS MONDAY BUT WITH A HIGH PRESSURE ALONG THE GULF...PRECIPITATION AMOUNTS WILL BE LIGHT. WITH RAIN AND INSITU WEDGE IN THE AREA...FRIDAY WILL LIKELY BE THE COLDEST DAY OF THE EXTENDED. TEMPERATURES WILL MODERATE BACK TO NORMAL THROUGH EARLY NEXT WEEK. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... DOWNWARD TREND OF MVFR TO IFR CONDITIONS WILL CONTINUE THIS AFTERNOON AS RAIN SHIELD ACROSS THE WEST STARTS TO SHIFT EAST AND INCREASES IN INTENSITY/COVERAGE. ALSO...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 10-20 KTS WITH OCCASIONAL GUSTS OF 20-25 KTS WILL PERSIST AHEAD OF THE FRONT. WINDS WILL LIKELY BE 5-10 KTS HIGHER AT BLF. MAIN THREAT TO OPERATIONS DEVELOPS LATE THIS AFTERNOON/EARLY EVENING WITH A STRONG COLD FRONT. BAND OF HEAVY SHOWERS AND TSTMS WILL ACCOMPANY COLD FRONT. CONFIDENCE IS RELATIVELY HIGH CONCERNING THE TIMING OF THE FRONT FROM WEST TO EAST ACROSS THE SERVICE AREA. SOME CONVECTIVE CELLS ACCOMPANYING THE FRONT COULD PRODUCE 40-50 KT GUSTS AND VERY HEAVY RAINS. CLEARING WILL BE QUICK BEHIND THE FRONT THIS EVENING...HOWEVER MVFR CIGS LIKELY TO BUILD BACK INTO BLF AND LWB LATE TNGT WITH VERY LIGHT RAIN/SNOW MIX. HIGH PRESSURE BUILDS IN FROM THE SW WEDNESDAY KEEPING VFR...UNTIL THE NEXT COLD FRONT ARRIVES LATE THURSDAY NIGHT WITH IFR CIGS/VIS POSSIBLE IN SNOW SHWS AT KLWB/KBLF FRIDAY. THE BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE WESTERN MOUNTAINS THURSDAY NIGHT AND POSSIBLY AGAIN ON SATURDAY. VFR CONDITIONS SHOULD FOLLOW AGAIN UNDER HIGH PRESSURE FOR SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR VAZ007-009-015. NC...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR NCZ001-002-018. WV...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR WVZ042-043-045. && SYNOPSIS...JH NEAR TERM...JH/RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...JH
Hazardous weather outlook, Mar 4, 2:35 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EST TUE MAR 4 2008 VAZ014-018>020-022>024-033>035-045>047-059-051945- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011>013-WVZ044-051945- GILES-WYTHE-PULASKI-MONROE- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ042-043-045-051945- MERCER-SUMMERS-GREENBRIER- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ010-051945- BLAND- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009-051945- TAZEWELL-SMYTH- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003-019-VAZ017-032-051945- SURRY-WILKES-FLOYD-PATRICK- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ016-051945- CARROLL- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-051945- ASHE-ALLEGHANY NC-WATAUGA- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ015-051945- GRAYSON- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ004>006-020-VAZ043-044-058-051945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 4, 5:15 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BAYNES 36.27N 79.30W
03/04/2008 CASWELL NC TRAINED SPOTTER
ROOF BLOWN OFF A RESIDENCE ON BAYNES ROAD.
&&
SKLocal storm report, Mar 4, 5:56 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 2 N ALTAVISTA 37.15N 79.30W
03/04/2008 CAMPBELL VA AMATEUR RADIO
2 LARGE PINE TREES DOWN ACROSS ROUTE 622 IN LYNCH STATION
&&
JJACKSONLocal storm report, Mar 4, 6:13 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD BROADFORD 36.92N 81.67W
03/04/2008 SMYTH VA DEPT OF HIGHWAYS
SEVERAL REPORTS OF ROADS PARTIALLY CLOSED IN NORTHWESTERN
SMYTH COUNTY DUE TO WATER COVERING THEM...INCLUDING
HIGHWAY 91...42...AND ALSO 16.
&&
SKLocal storm report, Mar 4, 6:25 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG JEFFERSON 36.42N 81.47W
03/04/2008 ASHE NC DEPT OF HIGHWAYS
SEVERAL TREES DOWN COUNTY WIDE DUE TO GUSTY SOUTHERLY
WINDS AND WET GROUNDS. FIRST REPORT OF TREE DOWN WAS AT
3PM.
&&
SKSpecial weather statement, Mar 4, 6:36 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 636 PM EST TUE MAR 4 2008 NCZ001-002-VAZ015-050230- ALLEGHANY NC-ASHE NC-GRAYSON VA- 636 PM EST TUE MAR 4 2008 AT 630 PM EST...RADAR INDICATED HEAVY RAIN MOVING BACK THROUGH THE AREA...ALONG WITH A FEW RUMBLES OF THUNDER AND LIKELY SOME GUSTY WINDS. MINOR FLOODING OF LOW LYING AREAS...DITCHES...CULVERTS AND SOME SMALL CREEKS COULD OCCUR THROUGH 900 PM EST. WIND GUSTS TO 45 MPH COULD BE STRONG ENOUGH TO DOWN SOME TREES DUE TO THE WET SOIL CONDITIONS. PLEASE USE CAUTION IF YOU ARE TRAVELING THIS EVENING. FLOODING IS ESPECIALLY DANGEROUS AT NIGHT. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Special weather statement, Mar 4, 6:46 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 646 PM EST TUE MAR 4 2008 NCZ001-002-018-019-VAZ007-009>019-WVZ042>045-050215- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...BLUEFIELD...HINTON... UNION...LEWISBURG 646 PM EST TUE MAR 4 2008 ...HEAVY SHOWERS WITH WINDS GUSTING TO 45 MPH... A NORTH TO SOUTH BAND OF SHOWERS WILL BRING TORRENTIAL RAINS AND GUSTY WINDS TO THE AREA THROUGH 900 PM. WINDS GUSTING UP TO 45 MPH CAN BE EXPECTED...WHICH COULD DOWN SMALL TREES IN THE WET SOIL. POOR DRAINAGE FLOODING CAN ALSO BE EXPECTED. IF TRAVELING IN THE AREA...BE PREPARED FOR POOR VISIBILITIES AND SIGNIFICANT PONDING OF WATER ON SOME ROADS...AND IN DIP OR POOR DRAINAGE AREAS. THE PUBLIC IS ENCOURAGED TO REPORT FLOODING...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:05 PM EST | Flood Watch | RNK | Mercer, Summers | 10 hr |
| Mar 4, 3:32 PM EST | Areal Flood Warning | RNK | Greenbrier | 4 hr |
| Mar 4, 4:07 PM EST | Areal Flood Warning | RNK | Monroe, Summers | 3 hr |
| Mar 3, 8:46 PM EST | Wind Advisory | RNK | Bland, Smyth, Tazewell | 18 hr |
| Mar 4, 3:46 PM EST | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 44 min |
| Mar 4, 3:49 PM EST | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 41 min |
| Mar 4, 3:56 PM EST | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 34 min |
| Mar 4, 4:54 PM EST | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 51 min |
| Mar 4, 5:19 PM EST | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 41 min |
| Mar 4, 5:30 PM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 45 min |
| Mar 4, 6:01 PM EST | Flash Flood Warning | RNK | Smyth, Tazewell | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2008Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.